Skip to Content

Does protonix cause diarrhea when the patient has had gastrecomy?

Question is Closed
Report Favorite

Answers (1)

24 Nov 2010

Diarrhea is a common side effect of Protonix whether you have gastrectomy or not.

Protonix is in a group of drugs called proton pump inhibitors. It decreases the amount of acid produced in the stomach.

Protonix is used to treat erosive esophagitis (damage to the esophagus from stomach acid), and other conditions involving excess stomach acid such as Zollinger-Ellison syndrome.

http://www.drugs.com/sfx/protonix-side-effects.html

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Fenofibric Acid - How does this drug effect a patient with IBS-diarrhea?

Will it increase the diarrhea symptons?

1 answer 24 Sep 2009

Protonix IV - Can long term use of protonix cause your lower abdomen to swell. The doctors cannot?

... find out why my lower abdomen stays swells most of the time

1 answer 13 Mar 2010

Is this an allergy???

I have been taking Protonix on and off for 4 years. My Dr recently raised my dose to 80mg. Well yesterday, i took a different medication for a UTI, ...

2 answers 31 Mar 2013

89 yo Mom is on Protonix. Could it cause loss of appetite and flat mood? She's normally talkative?

now she's very quiet and only talks when addressed. She also is more confused. They also started her on Erythromycin a couple days before the ...

1 answer 5 Oct 2013

How long does it take for Protonix to take full effect?

I just started taking Protonix. I took my first pill this morning. I'd like to know how long do I have to take Protonix to get the full benefit ...

1 answer 23 Nov 2014